MAUDE Adverse Event Report: FLOWONIX MEDICAL, INC. INTRATHECAL CATHETER

FLOWONIX MEDICAL, INC. INTRATHECAL CATHETER
Model Number 11823
Medical Device Problem Codes Insufficient Flow or Under Infusion (2182); Obstruction of Flow (2423)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 11/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record, which includes verification of all steps in the manufacturing of the pump, verification of all final testing performed by/on the pump, verification of sterilization, and packaging for subject pump was performed.The review did not identify any non-conformances, issues or capas associated with pump function.Device was not returned for additional evaluation and investigation.As additional investigation was not performed on the device, a definitive root cause for the alleged issue could not be determined.If additional information becomes available, a supplemental mdr will be sent.Internal complaint number: (b)(4).
 
Event or Problem Description
Reporter contacted technical solutions to report that a patient's pump was explanted due to the device malfunctioning.Additional information was provided, which confirmed that a dye study had been performed in which the physician was unable to aspirate from the pump.During the explant procedure, the expected volume of drug in the pump was 16.4ml and 25ml was able to be withdrawn from the pump.The patient's pump and catheter were replaced with medtronic devices.
 
Additional Manufacturer Narrative
Devices were returned for additional evaluation and investigation.Visual inspection of the pump did not find any exterior anomalies.Functional analysis of the pump confirmed the pump successfully primed and flowed within design specifications.The current battery level was read and found to be within specification.Engineering did a reading of the prior 30 days of battery measurements and found five instances of the battery being "low" and two instances of the battery being "marginal".As the pump was explanted on (b)(6) 2022 and not received for analysis until (b)(6) 2023, flowonix is unable to account for the conditions during this time frame.Pump storage and/or conditions during transit may be a factor in the results of the battery readings that were "low" and "marginal".Two sections of catheter were received with the pump.A 101 cm section of catheter was returned with a distal end and was found to be occluded.It was not patent with air or sterile water injection (swi), confirming the complaint of underinfusion and issue with aspirating during dye study.The second section of catheter was 7.6 cm long and was found to be patent with air and swi.The section of occluded catheter was likely the reason for the issue observed in the complaint.Please note that the intended selection for the investigation finding code was: blockage identified.The code was not able to be selected at this time.Internal complaint number: (b)(4).

Brand Name
INTRATHECAL CATHETER
Common Device Name
INTRATHECAL CATHETER
Manufacturer (Section D)
FLOWONIX MEDICAL, INC.
500 international drive
suite 200
mount olive NJ 07828
Manufacturer (Section G)
FLOWONIX MEDICAL, INC.
120 forbes blvd
suite 170
mansfield MA 02048
Manufacturer Contact
james bennett
500 international drive
suite 200
mount olive, NJ 07828
9734269229
MDR Report Key16459848
Report Number3010079947-2023-00018
Device Sequence Number19446531
Product Code LKK
UDI-Device Identifier00810335020099
UDI-Public(01)00810335020099(17)211203(10)26087
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P080012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2021
Device Model Number11823
Device Catalogue Number11823
Device Lot Number26087
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer01/31/2023
Initial Report FDA Received Date03/01/2023
Supplement Report FDA Received Date03/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale